Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 69, NWS Twin Cities, MN

July 13, 2024Redwood County, Renville County, Yellow Medicine County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 13, 2024, 7:25 AM CDT for Redwood County, Renville County, Yellow Medicine County, Minnesota. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2024, 7:25 AM CDT (12:25 UTC)
Expired
Jul 13, 2024, 8:15 AM CDT
In force
50 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Redwood County, MN, Renville County, MN, Yellow Medicine County, MN

The radar

The Sioux Falls radar (KFSD), 154 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 8:00 AM CDTHAIL 1Wood Lake, MN
Jul 13, 8:00 AM CDTHAIL 21 Sw Wood Lake, MNCaller noted a lot of corn damage associated with hail.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 0.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2024-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2024-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1674 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WUUS53 KMPX 131225
SVRMPX
MNC127-129-173-131315-
/O.NEW.KMPX.SV.W.0069.240713T1225Z-240713T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
Issued by National Weather Service Duluth MN
725 AM CDT Sat Jul 13 2024

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Northwestern Redwood County in southwestern Minnesota...
  Eastern Yellow Medicine County in west central Minnesota...
  West central Renville County in central Minnesota...

* Until 815 AM CDT.

* At 725 AM CDT, a severe thunderstorm was located near Hanley Falls,
  or 16 miles south of Montevideo, moving southeast at 20 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Hanley Falls around 730 AM CDT.
  Wood Lake around 735 AM CDT.

Other locations in the path of this severe thunderstorm include Echo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4487 9581 4480 9551 4479 9550 4478 9553
      4477 9551 4479 9547 4473 9521 4451 9528
      4438 9546 4448 9560 4462 9561 4463 9580
      4469 9588
TIME...MOT...LOC 1225Z 301DEG 17KT 4471 9568 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KML
1 follow-up statement
081 
WWUS53 KMPX 131257
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
Issued by National Weather Service Duluth MN
757 AM CDT Sat Jul 13 2024

MNC129-131307-
/O.CAN.KMPX.SV.W.0069.000000T0000Z-240713T1315Z/
Renville MN-
757 AM CDT Sat Jul 13 2024

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL RENVILLE COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4451 9528 4438 9546 4448 9560 4462 9561
      4462 9570 4465 9572 4474 9560 4463 9524
TIME...MOT...LOC 1257Z 301DEG 17KT 4463 9550 

$$

MNC127-173-131315-
/O.CON.KMPX.SV.W.0069.000000T0000Z-240713T1315Z/
Redwood MN-Yellow Medicine MN-
757 AM CDT Sat Jul 13 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR NORTHWESTERN REDWOOD AND SOUTHEASTERN YELLOW MEDICINE COUNTIES...

At 757 AM CDT, a severe thunderstorm was located over Wood Lake, or
19 miles northeast of Marshall, moving southeast at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
  Echo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4451 9528 4438 9546 4448 9560 4462 9561
      4462 9570 4465 9572 4474 9560 4463 9524
TIME...MOT...LOC 1257Z 301DEG 17KT 4463 9550 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KML

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:28 AM CDT, 3 hours 57 minutes earlier. Its key messages:

  • Hot and humid this weekend with the potential for several rounds of strong to severe thunderstorms this morning through Monday afternoon.
  • Slight Risk (2 of 5) of Severe Weather today. Primary concern is damaging winds this morning. All hazards will be possible if thunderstorms develop this evening, best chances along and north of I- 94.
  • Cooler, drier pattern Tuesday through Friday.
Area forecast discussion, Jul 13, 3:28 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
328 AM CDT Sat Jul 13 2024

.KEY MESSAGES...

- Hot and humid this weekend with the potential for several rounds
  of strong to severe thunderstorms this morning through
  Monday afternoon.

- Slight Risk (2 of 5) of Severe Weather today. Primary concern
  is damaging winds this morning. All hazards will be possible
  if thunderstorms develop this evening, best chances along and
  north of I- 94.

- Cooler, drier pattern Tuesday through Friday.

&&

.DISCUSSION...
Issued at 325 AM CDT Sat Jul 13 2024

Saturday... GOES IR reveals mostly clear skies across western
Wisconsin and southern Minnesota. Zooming out highlights a few areas
of convection upstream over the Dakotas. Our immediate focus turns
to the MCS in SE ND that will dive southeast into NE SD over the
hour or two. This MCS is our first concern for today's forecast.
Thunderstorms will trek along the low level thermal gradient that
brings it into W MN prior to sunrise. Latest CAMS have struggled to
initialize correctly with the previous few HRRR runs wanting to
track it due east versus the reality of it moving SSE. Latest obs
suggest wind gusts up to 50 MPH will be the primary hazard of this
morning's MCS. There is uncertainty with how quick it'll move across
our forecast area. This may open a window for it to reintensify as
diurnal heating increases surface instability ahead of it. We will
monitor the latest CAMS and observational trends to adjust timing
for our PoP grids. SPC has maintained a CWA wide Slight Risk (2 of
5) of severe weather today.

Convection will eventually exit by early afternoon allowing the
atmosphere to recover with temperatures warming into the mid to
upper 80s across MN and W WI. W MN will be the hot spot with
temperatures in the lower 90s and heat indices in the upper 90s to
lower 100s. The Twin Cities metro may not warm up as much as
previous forecast thought due to leftover convective debris, but
should still flirt with heat indices into the mid 90s. Moderate to
strong instability will develop by late afternoon that will support
the potential for another round of convection late this afternoon
and evening.

Saturday afternoon/evening's forecast remains uncertain due to this
morning's convection but there is increasing confidence that we'll
see another round of storms.. Almost all guidance suggests a second
round of thunderstorms in the second half of today. What that second
round will look like remains uncertain given the ongoing MCS along
the SD/ND/MN border. My immediate concern is tied to the slightly
cooler high temperatures this afternoon. The initial storms will
likely limit the warmer 700 MB airmass from progressing as far N/E,
allowing for weaker capping across central Minnesota. A weaker cap
would support an earlier convective initiation in the late afternoon
into early evening hours. The atmosphere will recover with 3000 to
5000+ j/kg MLCAPE across portions of W and C MN. Forecast soundings
reveal a sufficient shear(30+ kts), steep lapse rates, and plenty of
DCAPE (1000+ j/kg) to support development. This suggests that any
convection that can initiate this afternoon/evening will likely
strengthen into a strong to severe thunderstorm. Any convection that
does occur, regardless of time, will grow upscale into an MCS
meaning our primary hazard today will be damaging winds. Initial
storms may briefly support large hail and a potential for a tornado
or two before becoming an outflow dominant MCS. 00Z HREF and it's
members suggest additional development occurs across central and
western Minnesota after 21Z. The 06Z HRRR moves away from the
earlier initiation solution from the 00z run. Instead, convective
initiation occurs after 00Z across W MN and quickly turns into an
MCS that tracks through C MN, E MN, and into W WI overnight into
Sunday morning. This seems plausible given that recovery will likely
take some time to build instability back in this afternoon. This
will likely pose a wind threat before weakening overnight into
Sunday morning. The greatest threat for this second round will be
along and north of the I-94 corridor. Heavy rain will accompany
these storms given the high PW values associated with the hot and
humid airmass. However, the mid-level flow should be fast enough to
limit flooding concerns. Tonight's lows will be in the upper 60s to
mid 70s in the core Metro. Forecast trends drier by Sunday morning
as the overnight MCS exits east.

Sunday... The heat will shift south and east on Sunday. High
temperatures will still rise into the upper 80s and lower 90s with
Tds in the low to mid 70s. The Twin Cities metro Heat Advisory
continues through Sunday evening given the heat indices in the mid
to upper 90s likely again Sunday afternoon. Latest trends suggest
Sunday may be hotter than Saturday in the Twin Cities, especially if
convection limits heating on Saturday. Attention turns to the threat
of severe weather. SPC has expanded the slight risk a little bit
further SE into our NW CWA across Douglas/Todd counties. Elsewhere,
a Marginal (1 of 5) risk exists with the primary hazard of damaging
winds. Our surface pattern Sunday morning will be messy across the
Upper Midwest, where ongoing thunderstorms and the potential
influence of associated MCVs and outflow boundaries have on the cold
front introduce uncertainty. Sunday will be another day with strong
instability present across the Upper Midwest given the 70+ degree
dew point temperatures. However, most models have the cap holding on
and keep us dry outside of some remnant convection early Sunday
morning. There has been a trend for a weaker cap on Sunday in
tonight's model runs versus last night's guidance. It doesn't mean
we'll see TS development but it's something to keep an eye on given
the large amount of uncertainty surrounding Sunday's forecast.
Regardless it will be a hot day with a slight chance for
thunderstorms (if they can develop). Sunday night will be another
warm night with lows in the upper 60s and lower 70s. There is a
signal for convection to develop upstream in association with an
approaching shortwave trough Sunday night.

Monday... The peak of the heat wave will be in the rear view mirror
on Monday. Temperatures top out in mid to upper 80s, but our dew
point temperatures will still be in the upper 60s and lower 70s.
We'll have to keep an eye upstream early Monday morning with the
potential for an MCS to approach our NW CWA by sunrise. Guidance
varies on the timing and placement, which is not at all surprising
given the numerous rounds of convection over the previous 48 hours.
The 00z ECMWF solution appears reasonable. It tracks a bowing MCS
into W MN after 12Z Monday morning along the sfc cold front. It'll
track through the entire CWA over the course of Monday.
Thunderstorms exit W WI shortly after 00Z Tuesday. There will be
less instability to work with but this will have the best synoptic
support given a healthy jet streak and potent 500 mb shortwave.
Guidance would support the MCS reintensifying during the daytime
Monday with the greater risk of severe weather over eastern
Minnesota and western Wisconsin Monday afternoon and evening. This
matches SPC's day 3 SWO that places a Marginal Risk over W/C MN and
a Slight risk from the Twin Cities to Eau Claire [and much of WC
WI]. The primary concern will be damaging winds like the previous
two days.

Tuesday through Friday... a cooler & drier air mass will arrive for
the remainder of the week. Highs will be in the mid 70s to lower
80s, which may feel like Fall given the recent stretch of heat &
humidity. We'll remain dry with low PoPS through Friday morning.
Temperatures will gradually warm up throughout the week with slight
chc PoPs reappearing Friday afternoon. Overall, a very pleasant
stretch for Mid-July!

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1152 PM CDT Fri Jul 12 2024

Thunderstorms over eastern ND should continue south-southeast,
eventually reaching western MN early this morning. As such, have
given TEMPOs to AXN and RWF for the increased likelihood of
convection. MVFR visibilities are possible during any storms.
Forecast confidence remains low regarding if more storms form to
the east of the current activity. Have added PROB30s to our
other terminals east of AXN and RWF Saturday morning into the
early afternoon for the possibility of additional lines of
convection developing and tracking through the area. A multi-
hour break in the activity looks likely before another possible
round of storms develop across central MN late Saturday
afternoon and move east-southeast. Outside of storms,
conditions will be VFR while south-southeast winds will turn
more southerly during the daytime hours, increasing to near 10
knots.

KMSP...Have kept PROB30s for the possibility of -TSRA Saturday
morning through the early afternoon and again Saturday evening.

/OUTLOOK FOR KMSP/
SUN...VFR, chc -TSRA/MVFR. Wind S 5-10 kts.
MON...VFR, chc -TSRA/MVFR. Wind NW 5-10 kts.
TUE...VFR, Wind NW 5-15 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory from 1 PM this afternoon to 8 PM CDT this
     evening for Brown-Chippewa-Lac Qui Parle-Martin-Redwood-
     Renville-Stevens-Swift-Watonwan-Yellow Medicine.
     Heat Advisory from 2 PM this afternoon to 8 PM CDT Sunday for
     Anoka-Carver-Dakota-Hennepin-Ramsey-Scott-Washington.
WI...None.

&&

DISCUSSION...BPH
AVIATION...CTG
Hazardous weather outlook, Jul 13, 3:34 AM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
334 AM CDT Sat Jul 13 2024

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
140845-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
334 AM CDT Sat Jul 13 2024

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

Hot and humid conditions are expected today. Heat index values
climb into the upper 90s to low 100s across the region this
afternoon.

Potential for two rounds of thunderstorms today. Morning storms
will move into W MN by sunrise and through central MN by late
morning. Primary hazard will be damaging wind gusts.

A second round of thunderstorms may develop later today into this
evening. The primary hazards with the second round will be
damaging wind gusts and large hail if thunderstorms can develop.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hot, humid, and potentially stormy this weekend. Heat index
values climb into the upper 90s to low 100s across the region
Sunday. Several chances for strong to severe thunderstorms
through early next week, with damaging wind gusts and large hail
as the primary threats.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed later today.

BPH

In the hours before

Special weather statement, Jul 13, 3:53 AM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
353 AM CDT Sat Jul 13 2024

MNZ041-047-048-055-131000-
Stevens MN-Pope MN-Swift MN-Douglas MN-
353 AM CDT Sat Jul 13 2024

...STRONG THUNDERSTORMS WILL IMPACT DOUGLAS...POPE...STEVENS AND
WESTERN SWIFT COUNTIES THROUGH 500 AM CDT...

At 353 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Barrett to near
Ortonville. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Alexandria, Morris, Benson, Glenwood, Appleton, Starbuck, Hancock,
Evansville, Carlos, Brandon, Chokio, and Lowry.

This includes the following highways...
 Interstate 94 in Minnesota between mile markers 81 and 115.
 U.S. Highway 12 between mile markers 18 and 41.
 U.S. Highway 59 between mile markers 136 and 177.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4575 9625 4576 9576 4611 9577 4611 9514
      4577 9514 4515 9580 4517 9608 4541 9612
      4542 9625
TIME...MOT...LOC 0853Z 272DEG 25KT 4592 9594 4527 9643

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CTG
Special weather statement, Jul 13, 4:20 AM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
420 AM CDT Sat Jul 13 2024

MNZ054-056-064-131000-
Chippewa MN-Yellow Medicine MN-Lac Qui Parle MN-
420 AM CDT Sat Jul 13 2024

...STRONG THUNDERSTORMS WILL IMPACT LAC QUI PARLE...NORTHWESTERN
CHIPPEWA AND WEST CENTRAL YELLOW MEDICINE COUNTIES THROUGH 500 AM
CDT...

At 420 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Appleton to 5 miles northeast of Lake Alice.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Canby, Madison, Dawson, Milan, Porter, Bellingham, Marietta, Cerro
Gordo, Providence, Nassau, Louisburg, and Big Stone National Wildlife
Refuge.

This includes the following highways...
 U.S. Highway 212 between mile markers 1 and 25.
 U.S. Highway 75 between mile markers 95 and 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4526 9645 4526 9634 4524 9628 4522 9627
      4522 9622 4519 9617 4519 9614 4515 9604
      4515 9578 4464 9615 4463 9645
TIME...MOT...LOC 0920Z 271DEG 35KT 4519 9600 4492 9654

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CTG
Special weather statement, Jul 13, 4:39 AM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
439 AM CDT Sat Jul 13 2024

MNZ048-055-131030-
Pope MN-Swift MN-
439 AM CDT Sat Jul 13 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN POPE AND EASTERN SWIFT
COUNTIES THROUGH 530 AM CDT...

At 439 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 6 miles southeast of Cyrus
to 6 miles northeast of Milan. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Benson, Kerkhoven, Murdock, Lake Hassel, Gilchrist, Clontarf, De
Graff, Danvers, Sedan, Monson Lake State Park, Benson Airport, and
Swift Falls.

This includes U.S. Highway 12 between mile markers 33 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4541 9580 4541 9575 4547 9575 4558 9567
      4558 9513 4541 9521 4541 9525 4534 9525
      4515 9536 4515 9547 4529 9582
TIME...MOT...LOC 0939Z 256DEG 32KT 4554 9566 4518 9583

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CTG
Special weather statement, Jul 13, 6:57 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
Issued by National Weather Service Duluth MN
657 AM CDT Sat Jul 13 2024

MNZ043-044-050-051-131245-
Benton MN-Mille Lacs MN-Morrison MN-Sherburne MN-
657 AM CDT Sat Jul 13 2024

...Strong thunderstorms will impact portions of southern Mille Lacs,
eastern Benton, Sherburne and southeastern Morrison Counties through
745 AM CDT
...

At 657 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Foreston to 7 miles
southeast of Foley to Becker. Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Big Lake, Becker, and Foreston around 705 AM CDT.
  Milaca around 715 AM CDT.

Other locations in the path of these storms include Zimmerman and
Princeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4534 9351 4537 9390 4539 9392 4538 9396
      4539 9397 4595 9394 4598 9352
TIME...MOT...LOC 1157Z 260DEG 16KT 4587 9388 4558 9381 4540 9390

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Rothstein
Special weather statement, Jul 13, 7:12 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
Issued by National Weather Service Duluth MN
712 AM CDT Sat Jul 13 2024

MNZ064-131245-
Yellow Medicine MN-
712 AM CDT Sat Jul 13 2024

...A strong thunderstorm will impact portions of eastern Yellow
Medicine County through 745 AM CDT
...

At 712 AM CDT, Doppler radar was tracking a strong thunderstorm over
Clarkfield, or 12 miles south of Montevideo, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Hanley Falls around 725 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4481 9590 4481 9584 4489 9585 4489 9581
      4481 9553 4480 9553 4479 9550 4478 9553
      4475 9548 4462 9561 4463 9569 4471 9596
TIME...MOT...LOC 1212Z 290DEG 17KT 4477 9576

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Rothstein

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:53 AM CDTSpecial Weather StatementMPXDouglas, Pope, Stevens, Swift67 min
Jul 13, 4:20 AM CDTSpecial Weather StatementMPXLac qui Parle40 min
Jul 13, 4:39 AM CDTSpecial Weather StatementMPXSwift51 min
Jul 13, 6:57 AM CDTSpecial Weather StatementMPXMille Lacs, Sherburne48 min
Jul 13, 7:12 AM CDTSpecial Weather StatementMPXYellow Medicine33 min
Jul 13, 8:38 AM CDTSpecial Weather StatementMPXChisago, Washington37 min
Jul 13, 12:02 PM CDTSpecial Weather StatementMPXHennepin, Wright43 min
Jul 13, 12:47 PM CDTSpecial Weather StatementMPXWright58 min
Jul 13, 2:54 PM CDTSevere Thunderstorm WarningMPXGoodhue44 min
Jul 13, 3:42 PM CDTSpecial Weather StatementMPXRice33 min
Jul 13, 4:11 PM CDTSevere Thunderstorm WarningMPXGoodhue, Rice34 min
Jul 13, 4:41 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice34 min
Jul 13, 4:44 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXGoodhue, Rice46 min
Jul 13, 4:52 PM CDTSpecial Weather StatementMPXGoodhue23 min
Jul 13, 4:58 PM CDTTornado WarningMPXGoodhue, Rice, Steele32 min
Jul 13, 5:14 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Waseca46 min
Jul 13, 5:23 PM CDTSpecial Weather StatementMPXGoodhue37 min
Jul 13, 5:29 PM CDTSevere Thunderstorm WarningMPXGoodhue16 min
Jul 13, 5:52 PM CDTSevere Thunderstorm WarningMPXRice, Steele, Waseca38 min
Jul 13, 6:28 PM CDTSevere Thunderstorm WarningMPXSteele47 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.